Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 9, 2010, 9:14 PM MST for 4 counties in Wyoming. It took effect at Dec 10, 2010, 5:00 AM MST. It was in force for 15 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2010, 9:14 PM MST (04:14 UTC)
- In effect from
- Dec 10, 2010, 5:00 AM MST
- Expired
- Dec 10, 2010, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 5:10 AM MST | NON-TSTM WND GST 60 | Bordeaux, WY | |
| Dec 10, 11:30 AM MST | NON-TSTM WND GST 63 | 13 Sw Cheyenne, WY | HIGHEST GUST SO FAR. REPORTED FROM UNION PACIFIC RAILROAD SENSOR AT EMKAY. SUSTAINED WIND AT OR ABOVE 40 MPH FROM 1130 AM TO PRESENT TIME. |
| Dec 10, 11:30 AM MST | NON-TSTM WND GST 63 | 4 Ese I-80 Exit 345, WY | THIS IS UP226 AT EMKAY. SUSTAINED WIND 41 MPH. |
| Dec 10, 11:41 AM MST | NON-TSTM WND GST 63 | Arlington, WY | SUSTAINED WIND 40 MPH. |
| Dec 10, 11:41 AM MST | NON-TSTM WND GST 63 | Bordeaux, WY | SUSTAINED WIND 40 MPH. |
| Dec 10, 12:06 PM MST | HIGH SUST WINDS 40 | Arlington, WY | |
| Dec 10, 12:31 PM MST | NON-TSTM WND GST 63 | Arlington, WY | WIND SPEED GUST 63 MPH FROM 1226 PM TO 1231 PM. |
| Dec 10, 12:51 PM MST | NON-TSTM WND GST 57 | 8 Ssw Cheyenne, WY | SUSTAINED WINDS HAVE BEEN AT OR ABOVE 40 MPH FROM 1246 PM TO PRESENT TIME. REPORTED FROM WYO HILL SENSOR. |
| Dec 10, 12:58 PM MST | HIGH SUST WINDS 41 | Laramie, WY | |
| Dec 10, 1:11 PM MST | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED WINDS HAVE BEEN AT OR ABOVE 40 MPH FROM 1136 AM TO PRESENT TIME. |
| Dec 10, 1:35 PM MST | NON-TSTM WND GST 58 | Cheyenne, WY | HIGHEST GUST SO FAR. |
| Dec 10, 2:50 PM MST | NON-TSTM WND GST 58 | Bordeaux, WY | A GUST OF 61 MPH OCCURRED AT 255 PM AND 300 PM...MAKING THAT THE HIGHEST GUST SO FAR. |
| Dec 10, 3:11 PM MST | NON-TSTM WND GST 58 | Skyline, WY | HIGHEST SO FAR. SUSTAINED WINDS WERE 40 MPH. |
| Dec 10, 3:44 PM MST | NON-TSTM WND GST 62 | 11 Sse Garrett, WY | DODGE CREEK RAWS. STRONGEST GUST OF THE DAY. SUSTAINED WIND AT TIME OF THE OBSERVATION WERE NW AT 39 MPH. |
| Dec 10, 3:50 PM MST | NON-TSTM WND GST 57 | Whitaker, WY | SUSTAINED WINDS OF 43 MPH. HIGHEST GUST SO FAR. |
| Dec 10, 6:44 PM MST | NON-TSTM WND GST 59 | 11 Sse Garrett, WY | DODGE CREEK RAWS. HIGHEST GUST SINCE 344 PM MST. |
| Dec 10, 7:00 PM MST | SNOW 1.5 | South Brush Creek, WY | SOUTH BRUSH CREEK SNOTEL. ELEV. 8440. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.1 BETWEEN 4 PM AND 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 3 | Crow Creek, WY | CROW CREEK SNOTEL. ELEV. 8330. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 8 AM AND 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 3 | Divide Peak, WY | DIVIDE PEAK SNOTEL. ELEV. 8880. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 9 AM TO 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 3 | North French Creek, WY | NORTH FRENCH CREEK SNOTEL. ELEV. 10130. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 2 PM AND 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 3 | Windy Peak, WY | WINDY PEAK SNOTEL. ELEV. 7900. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 11 AM AND 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 5 | 2 Ne Rob Roy Reservoir, WY | CINNABAR PARK SNOTEL. ELEV. 9574. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 8 AM AND 7 PM FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 5 | Battle Mountain, WY | BATTLE MOUNTAIN SNOTEL. ELEV. 7440. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 9 AM AND 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 5 | Sage Creek Basin, WY | SAGE CREEK BASIN SNOTEL. ELEV. 7850. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 8 AM AND 7 PM FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 5 | Sand Lake, WY | SAND LAKE SNOTEL. ELEV. 10050. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 3 AM AND 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 6 | Brooklyn Lake, WY | BROOKLYN LAKE SNOTEL. ELEV. 10240. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.4 BETWEEN 10 AM AND 7 PM FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 7.5 | Webber Springs, WY | WEBBER SPRINGS SNOTEL. ELEV. 9250. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.5 BETWEEN 9 AM TO 7 PM MST FRIDAY. |
| Dec 10, 7:00 PM MST | SNOW 9 | Old Battle, WY | OLD BATTLE SNOTEL. ELEV. 10000. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.6 BETWEEN 9 AM AND 7 PM MST FRIDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS75 KCYS 100414 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 914 PM MST THU DEC 9 2010 ...HIGH WIND WARNING FROM 5 AM FRIDAY MORNING THROUGH 8 PM FRIDAY EVENING... .VERY STRONG WINDS ARE EXPECTED TO DEVELOP BY SUNRISE FRIDAY AS A STRONG LOW PRESSURE TO THE EAST...COMBINED WITH A STRONG HIGH PRESSURE TO THE WEST...CREATE A TIGHT SURFACE PRESSURE GRADIENT ACROSS PORTIONS OF SOUTHEAST WYOMING. THE MAIN AREAS IMPACTED BY THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA. WYZ104-106-110-116-117-101215- /O.NEW.KCYS.HW.W.0020.101210T1200Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 914 PM MST THU DEC 9 2010 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST FRIDAY. * TIMING...5 AM THROUGH 8 PM FRIDAY. * WINDS...WEST WINDS OF 35 TO 45 WITH GUSTS IN EXCESS OF 60 MPH LIKELY NEAR BORDEAUX...ARLINGTON AND VEDAUWOO. DURING THE EVENING HOURS A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE AREA...CAUSING THE WINDS TO SWING TO THE NORTHWEST BEHIND THE FRONT. THE WINDS BEHIND THE FRONT WILL CONTINUE TO BE STRONG FOR A BRIEF TIME PERIOD. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ LUNDQUIST
5 follow-up statements
463 WWUS75 KCYS 101048 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 348 AM MST FRI DEC 10 2010 ...A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM THIS MORNING THROUGH 8 PM THIS EVENING FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .STRONG WESTERLY SURFACE WINDS WILL CONTINUE TO INCREASE AND AROUND SUNRISE WILL GUST AS HIGH AS 60 MPH IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. THE STRONG WINDS WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA. WYZ104-106-110-116-117-101900- /O.CON.KCYS.HW.W.0020.101210T1200Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 348 AM MST FRI DEC 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...5 AM THROUGH 8 PM TODAY. * WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO MORE NORTHERLY BEHIND A COLD FRONT THIS AFTERNOON AND EVENING WITH STRONG WIND GUSTS PERSISTING FOR SEVERAL HOURS. * OBSERVED WINDS...WIND GUSTS HAVE BEEN BETWEEN 50 AND 57 MPH SINCE 2 AM IN THE ARLINGTON AREA. AT 310 AM...ARLINGTON HAD SUSTAINED WINDS OF 46 MPH WITH GUSTS TO 57 MPH. IN OTHER AREAS ALONG AND WEST OF THE LARAMIE RANGE...WIND GUSTS HAVE BEEN BETWEEN 30 AND 40 MPH SINCE 2 AM. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
643 WWUS75 KCYS 101808 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1108 AM MST FRI DEC 10 2010 ...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS EVENING FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .WINDS HAVE GRADUALLY INCREASE ACROSS THE AREA THIS MORNING...AND ARE EXPECTED TO REACH HIGH WIND CRITERIA EARLY THIS AFTERNOON. THE STRONG WINDS WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA. WYZ104-106-110-116-117-102345- /O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 1108 AM MST FRI DEC 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO MORE NORTHERLY BEHIND A COLD FRONT THIS AFTERNOON AND EVENING WITH STRONG WIND GUSTS PERSISTING FOR SEVERAL HOURS. * OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH IN THE WARNED AREA SINCE 8 AM THIS MORNING. THE WINDS ARE EXPECTED TO INCREASE EARLY THIS AFTERNOON. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
933 WWUS75 KCYS 102135 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MST FRI DEC 10 2010 ...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE... .STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING. THE STRONG WINDS WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA. WYZ104-106-110-116-117-110300- /O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 235 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO A MORE NORTHERLY DIRECTION BEHIND A COLD FRONT LATE THIS AFTERNOON OR EARLY THIS EVENING. STRONG WIND GUSTS WILL PERSIST FOR A FEW HOURS AFTER THE COLD FRONT PASSAGE. * OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 30 TO 45 MPH WITH GUSTS UP TO 60 MPH IN THE WARNED AREA SINCE NOON. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ KMD
248 WWUS75 KCYS 102325 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MST FRI DEC 10 2010 ...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE... .STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING. THE STRONG WINDS WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA. WYZ104-106-110-116-117-110300- /O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 425 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO A MORE NORTHERLY DIRECTION BEHIND A COLD FRONT LATE THIS AFTERNOON OR EARLY THIS EVENING. STRONG WIND GUSTS WILL PERSIST FOR A FEW HOURS AFTER THE COLD FRONT PASSAGE. * OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 30 TO 45 MPH WITH GUSTS UP TO 60 MPH IN THE WARNED AREA SINCE NOON. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-110300- /O.NEW.KCYS.WI.Y.0019.101210T2325Z-101211T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 425 PM MST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...WESTERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AS THE COLD FRONT MOVES THROUGH THE PANHANDLE. THE STRONG WINDS WILL CONTINUE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. * OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30 MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDQUIST
401 WWUS75 KCYS 110252 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 752 PM MST FRI DEC 10 2010 WYZ104-106-110-116-117-110400- /O.EXP.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 752 PM MST FRI DEC 10 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. $$ NEZ002-003-019>021-054-055-095-096-110600- /O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T0600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 752 PM MST FRI DEC 10 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THROUGH 11 PM THIS EVENING. * WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE LIKELY. * OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30 MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDQUIST
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 9, 2:14 PM MST, 7 hours earlier.
Area forecast discussion, Dec 9, 2:14 PM MST, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MST THU DEC 9 2010 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... WNW FLOW ALOFT WILL GRADUALLY BECOME MORE NWLY OVER THE WEEKEND AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE WESTERN CONUS. IN THE MEANTIME AN UPPER TROUGH WILL DROP SOUTHEAST ACROSS THE REGION LATE FRIDAY AFTERNOON AND FRIDAY NIGHT AND THIS SHOULD BRING SOME MAINLY LIGHT SNOWS TO MUCH OF THE CWA FOR A RELATIVELY SHORT TIME FRIDAY AFTERNOON AND NIGHT. BETTER SNOWFALL LOOKS TARGETED FOR THE HIGHER MTNS LATE FRIDAY AFTERNOON AND EVENING BUT WILL HOLD OFF ON ANY HILITES AS BETTER QPF LOOKING TO BE FURTHER SOUTH. COLD FRONT ASSOCIATDE WITH THE UPPER TROUGH WILL PASS ACROSS THE CWA BY LATE FRIDAY AFTERNOON AND BRING COLDER TEMPERATURES FOR FRIDAY NIGHT AND SATURDAY. CONTINUED BREEZY/WINDY OVER AND CLOSE TO THE WY MTNS ESPECIALLY AHEAD OF THE FRONT FRIDAY BUT HIGH WIND THREAT LOOKS LOW AT THIS TIME THOUGH WIND PRONE AREAS LIKE NEAR ARLINGTON AND SOUTH OF WHEATLAND MAY HAVE SOME FAIRLY STRONG GUSTS. .LONG TERM...SUNDAY THROUGH THURSDAY AN UPPER RIDGE WILL BE OVER THE WESTERN U.S. SUN AND MON AND THIS WILL RESULT IN NW UPPER FLOW OVER THE FORECAST AREA. A MODERATE STRENGTH DISTURBANCE IN THE NW FLOW WILL PRODUCE A CHANCE OF SNOW FOR AREAS WEST OF THE LARAMIE RANGE SUN AND SUN NIGHT. MON AND TUES WILL BE DRY AND UNSEASONABLY WARM ACROSS THE CWA. THE UPPER RIDGE AXIS WILL MOVE OVER THE AREA MON NIGHT AND FLATTEN OUT. ON TUES...THE UPPER RIDGE WILL REBUILD AGAIN...WITH THE AXIS CENTERED OVER THE FORECAST AREA. SW FLOW WILL DEVELOP ALOFT TUES NIGHT AS THE UPPER RIDGE AXIS MOVES EAST. MID LEVEL MOISTURE WILL INCREASE OVER THE CWA AT THIS TIME. A SERIES OF DISTURBANCES WILL MOVE ACROSS THE FORECAST AREA WED THROUGH THUR WITH THE MAIN UPPER TROUGH MOVING OVER THE WESTERN U.S. THIS WILL RESULT IN A CHANCE OF SNOW ACROSS THE CWA FROM WED INTO THUR. COOLER TEMPS WILL ALSO OCCUR AT THIS TIME. HIGH TEMPERATURES WILL BE AROUND NORMAL ON SUN...10 TO 15 DEGREES ABOVE NORMAL MON AND TUES...5 TO 8 DEGREES ABOVE NORMAL FOR WED...AND AROUND NORMAL FOR THUR. && .AVIATION...FOR 00Z TAFS. VFR CONDITIONS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT. HOWEVER...AREAS OF MVFR CONDITIONS WILL MOVE INTO WESTERN CARBON COUNTY BY EARLY FRI MORNING DUE TO LOW VSBYS AND CIGS. THESE CONDITIONS WILL SPREAD ACROSS AREAS WEST OF THE LARAMIE RANGE THROUGH FRI MORNING. LOCAL IFR CONDITIONS WILL ALSO OCCUR...MAINLY IN AN NEAR THE MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM......RE LONG TERM/AVN...KMD
Hazardous weather outlook, Dec 9, 11:14 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1114 AM MST THU DEC 9 2010 NEZ054-055-WYZ103>107-109>119-101200- KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1114 AM MST THU DEC 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WEST OR NORTHWEST WINDS CAN BE EXPECTED TODAY THEN THEY ARE EXPECTED TO DIMINISH THIS EVENING. SOME GUSTS AROUND 40 MPH ARE LIKELY OVER THE LOWER ELEVATIONS WITH A FEW GUSTS AROUND 50 MPH POSSIBLE IN MORE WIND PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME SNOW IS EXPECTED TO RETURN TO PARTS OF SOUTHEAST WYOMING FRIDAY NIGHT AND CONTINUE THROUGH SUNDAY. LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE VALLEYS AND HIGH PLAINS...WITH SNOW ACCUMULATIONS OVER 6 INCHES POSSIBLE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-095-096-WYZ101-102-108-101200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- GOSHEN COUNTY- 1114 AM MST THU DEC 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:01 AM MST | Winter Weather Advisory | CYS | Albany, Carbon | 24 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.